Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

TIA/Stroke Symptom or the "New Normal"
CitizenR posted:
My dad suffered a stroke August. Fortunately, he's had no appreciable deficits. He has, however, had a lot of tingling in his right side. There doesn't appear to any rhyme or reason to when these episodes may occur or how long they may last. Also it could affect just his foot, or work it's way up to, most recently his cheek. He's not had any difficult speaking, headaches, or problems with his face. Usually if he takes an aspirin and lies down, it will subside. He's been placed on a blood pressure medicine, Lipitor, and Plavix with a low dose aspirin. His blood sugar is elevated but his doctor has stopped short of diagnosing him as a type II diabetic. He's gone as long as three weeks without an episode, or once, two in one day. Are these episodes TIAs or could this be a lingering effect of the stroke? A side effect of the medicines? Thoughts? Thanks in advance.
itmatsb responded:
Since no one else has responded, not being a doctor my guess is that the tingling is not a TIA, but if it bothers him then he should see a neurologist to diagnose and possibly treat it. Good luck.
CitizenR replied to itmatsb's response:
Thank you for your response, itmatsb. He's seeing an neurologist but she's not figured out the cause. I agree with you, as frequent as the episodes are, I don't think they're TIAs (the neurologist has said that as well). Presently, she's leaning toward a form of seizure. We're awaiting the results of some additional tests, so hopefully we'll know something soon. Thanks, again.
itmatsb replied to CitizenR's response:
Thanks for responding. Hope that the neurologist can figure it out.
Watarimono responded:
Sounds as though it's possibly seizure mediated. I'm not physician of course, but I have read a number of case studies showing the glial cell action post-stroke, in addition to the initial trauma can cause permanent or temporary epilepsy-like symptoms.

Best of luck to your father. After a stroke, the last thing a person needs is a constant symptom resembling one. Too much anxiety.
CitizenR replied to Watarimono's response:
Thank you for your reply, Watarimono. Personally, I think it's either a form of nerve damage (peripheral neuropathy, maybe?) or a form of seizure. The most frustrating thing is, by far, not knowing. I know both my parents would feel a lot better having an idea of what it is. I've noticed, however, these episodes seem to have almost taken on a pattern. While they are still somewhat random, its as if they are about 3 days or so apart. Initially, they were very short in duration, lasting at most an hour. Now, they have been as long as three hours.

Thank you again for your reply and your kind words.

Helpful Tips

Any Exercise is Good!Expert
A recent study looked at exercise in people with Parkinson's Disease, but I think the results ... More
Was this Helpful?
4 of 8 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.